Texas, 2018

Excessive Heat in Texas, July 19 to 23, 2018

July 19 to 23, 2018 · NWS EWX · 23 events in 22 counties and zones

Strong high pressure settled over South Central Texas, and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Strong high pressure settled over South Central Texas, and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region, reaching their greatest extent on the 23rd when 22 counties reached extreme heat criteria. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 19, 12:02 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 19, 12:02 PM CST, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
102 PM CDT Thu Jul 19 2018

.UPDATE...
Please see the 18Z aviation forecast discussion below.

&&

.AVIATION...
VFR conditions will continue today into Friday morning. We do expect
some low cloud development along I-35 after 10Z Friday. Some brief
periods of MVFR are possible, but prefer to hold off on a mention of
MVFR at this time. Otherwise, winds will continue to remain from the
southerly direction for all TAF sites.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT Thu Jul 19 2018/

SHORT TERM (Today through Friday)...
Hot and dry conditions continue through the short term. High
temperatures today near or a degree warmer than yesterday. Many
sites in LLano County and isolated locations in Burnet County reached
105 to 107 degrees yesterday. Based on expected temperatures today
near or slightly warmer than these values we have elected to issue
an Excessive Heat Warning for this afternoon and early evening for
both Llano and Burnet Counties. We have also issued a Heat Advisory
for Williamson and Travis Counties, where temperatures of around 102
to 104 degrees are expected. Elsewhere across South Central Texas,
some other isolated locations could reach Advisory criteria. Again,
temperatures on Friday reaching or a degree warmer than today. The
Heat Advisory could potentially be expanded in coverage on Friday.

However, it should be stressed that it will be very hot everywhere
today, through the weekend, and into Monday. Heat safety messaging
does NOT just apply to those counties in a Warning or Advisory.

LONG TERM (Friday Night through Wednesday)...
A strong mid and upper level ridge is forecast to expand through
New Mexico and into West Central Texas Friday through the weekend.
NAEFS and GEFS data indicate H5 ridge heights at maximum heights
over the 30 year climo record for this time of year and H85 and H7
temperatures at or near max temps. Temperatures will warm further
across South Central Texas over the weekend, likely peaking Sunday
and Monday. Highs will range from 100-104 degrees across the Hill
Country, 102-106 degrees along and east the I-35 corridor and 105-110
along the Rio Grande. Record highs will likely be set at least
Sunday and Monday, but potentially Friday ad Saturday as well. Heat
Advisories will likely be needed for most of the region during the
weekend and Monday. Excessive Heat Warnings are likely for Llano and
Burnet and potentially needed for the I-35 corridor and Rio Grande.

ECMWF has trended toward the GFS with ridge backing farther off to
the west Tuesday and Wednesday. This should allow for cooler
temperatures, but still hot, and potentially low chances for
isolated convection on the northerly flow.

Climate...

Record Daily High Temperatures

    7/19  7/20  7/21  7/22  7/23
     THU   FRI   SAT   SUN   MON
--------------------------------
AUS  106*  103   102   102   103
ATT  105   104   104   104   104
DRT  107   106   106   105   105
SAT  106*  101   102   102   103
--------------------------------
*Record for July

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76 104  76 105  78 /   0   0   0   0   0
Austin Bergstrom Intl Airport  75 103  74 103  76 /   0   0   0   0   0
New Braunfels Muni Airport     74 102  74 102  75 /   0   0   0   0   0
Burnet Muni Airport            75 103  75 104  77 /   0   0   0   0   0
Del Rio Intl Airport           78 106  79 106  79 /   0   0   0   0   0
Georgetown Muni Airport        76 104  76 105  78 /   0   0   0   0   0
Hondo Muni Airport             74 105  74 104  75 /   0   0   0   0   0
San Marcos Muni Airport        75 103  74 103  75 /   0   0   0   0   0
La Grange - Fayette Regional   76 102  76 102  76 /   0   0   0   0   0
San Antonio Intl Airport       76 103  76 103  77 /   0   0   0   0   0
Stinson Muni Airport           76 103  76 103  77 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Travis-Williamson.

Excessive Heat Warning until 8 PM CDT this evening for Burnet-Llano.

&&

Mesoscale/Aviation...Platt
Synoptic/Grids...05
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 19, 3:10 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
410 AM CDT Thu Jul 19 2018

TXZ171>173-183>194-202>209-217>225-228-201100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
410 AM CDT Thu Jul 19 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

High temperatures today are expected to range from the upper 90s
to near 107 degrees across South Central Texas. An Excessive Heat
Warning has been issued for Llano and Burnet counties for this
afternoon and early evening and a Heat Advisory for Williamson and
Travis counties.

Regardless of warnings and advisories, all of South Central Texas
will be hot today. Take extra precautions if you must work or
spend time outside. Wear light weight and loose fitting
clothing, drink plenty of water, and take frequent breaks,
preferably in an air conditioned area. When possible reschedule
strenuous activities during the morning or mid evening hours.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
hot weather when car interiors can reach lethal temperatures in a
matter of minutes. Look before you lock!

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

High temperatures are expected to continue gradually warming
through the weekend and into early next week, peaking Sunday and
Monday. Heat Advisories are likely and potentially Excessive Heat
Warnings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 excessive heat. Local standard time, as filed.

Excessive Heat, Blanco

When
July 19, 2:00 PM CST to 7:00 PM CST
Where
Blanco forecast zone
Reported by
Official NWS Observations
Coordinates
30.266, -98.400 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Burnet

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Burnet forecast zone
Reported by
Official NWS Observations
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Frio

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Frio forecast zone
Reported by
Official NWS Observations
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Llano

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Llano forecast zone
Reported by
Official NWS Observations
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Medina

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Medina forecast zone
Reported by
Official NWS Observations
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Travis

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Travis forecast zone
Reported by
Official NWS Observations
Coordinates
30.335, -97.782 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Williamson

When
July 19, 2:00 PM CST to July 23, 7:00 PM CST
Where
Williamson forecast zone
Reported by
Official NWS Observations
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Bastrop

When
July 20, 2:00 PM CST to July 23, 7:00 PM CST
Where
Bastrop forecast zone
Reported by
Official NWS Observations
Coordinates
30.104, -97.312 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Atascosa

When
July 22, 2:00 PM CST to July 23, 7:00 PM CST
Where
Atascosa forecast zone
Reported by
Official NWS Observations
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Hays

When
July 22, 2:00 PM CST to July 23, 7:00 PM CST
Where
Hays forecast zone
Reported by
Official NWS Observations
Coordinates
30.058, -98.031 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Lee

When
July 22, 2:00 PM CST to July 23, 7:00 PM CST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
30.311, -96.966 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Uvalde

When
July 22, 2:00 PM CST to July 23, 7:00 PM CST
Where
Uvalde forecast zone
Reported by
Official NWS Observations
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Blanco

When
July 22, 2:00 PM CST to July 23, 7:00 PM CST
Where
Blanco forecast zone
Reported by
Official NWS Observations
Coordinates
30.266, -98.400 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Bandera

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Bandera forecast zone
Reported by
Official NWS Observations
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Bexar

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Bexar forecast zone
Reported by
Official NWS Observations
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Caldwell

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Caldwell forecast zone
Reported by
Official NWS Observations
Coordinates
29.837, -97.620 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Comal

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Comal forecast zone
Reported by
Official NWS Observations
Coordinates
29.808, -98.278 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Edwards

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Edwards forecast zone
Reported by
Official NWS Observations
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Gillespie

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Gillespie forecast zone
Reported by
Official NWS Observations
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Guadalupe

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Guadalupe forecast zone
Reported by
Official NWS Observations
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Kendall

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Kendall forecast zone
Reported by
Official NWS Observations
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Kerr

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Kerr forecast zone
Reported by
Official NWS Observations
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

Excessive Heat, Real

When
July 23, 2:00 PM CST to 7:00 PM CST
Where
Real forecast zone
Reported by
Official NWS Observations
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

Strong high pressure settled over South Central Texas and temperatures soared to record levels. The heat wave started on the 19th in Burnet, Frio, Llano, Medina, Travis, and Williamson Counties with high temperatures reaching 105 and higher. The hot temperatures spread across the region reaching its greatest extent on the 23rd. During this time Austin Bergstrom International Airport had record highs each day from the 20th through the 23rd, Austin Camp Mabry 21-23, and San Antonio 22-23. Both Austin sites set the all-time record high for the month on the 23rd, Bergstrom 109 and Camp Mabry 110. The extreme heat broke on the 24th when highs dropped down closer to 100.

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773938, 773941, 773942, 773943, 773944, 773945, 773946, 773935, 773915, 773916, 773917, 773919, 773940, 773922, 773923, 773924, 773926, 773927, 773928, 773929, 773930, 773932, 773933.